Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 149, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2016, 3:33 PM CDT for Texas County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 8, 2016, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
147 WUUS53 KSGF 082033 SVRSGF MOC215-082130- /O.NEW.KSGF.SV.W.0149.160708T2033Z-160708T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT FRI JUL 8 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 430 PM CDT * AT 332 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CABOOL...OR 7 MILES EAST OF MOUNTAIN GROVE...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... CABOOL... SUMMERSVILLE... ARROLL... YUKON... PINE CREST... SOLO... CLEAR SPRINGS... SIMMONS... ELK CREEK... HARTSHORN... EUNICE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3705 9166 3706 9223 3723 9222 3730 9165 TIME...MOT...LOC 2032Z 269DEG 22KT 3710 9214 HAIL...<.75IN WIND...60MPH $$ WISE
2 follow-up statements
534 WWUS53 KSGF 082103 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 403 PM CDT FRI JUL 8 2016 MOC215-082130- /O.CON.KSGF.SV.W.0149.000000T0000Z-160708T2130Z/ TEXAS MO- 403 PM CDT FRI JUL 8 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHEASTERN TEXAS COUNTY... AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF CABOOL...OR 10 MILES NORTH OF WILLOW SPRINGS...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... SUMMERSVILLE... ARROLL... YUKON... PINE CREST... SOLO... CLEAR SPRINGS... ELK CREEK... HARTSHORN... EUNICE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3705 9166 3706 9201 3726 9199 3730 9165 TIME...MOT...LOC 2102Z 257DEG 21KT 3714 9193 HAIL...<.75IN WIND...60MPH $$ WISE
925
WWUS53 KSGF 082130
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT FRI JUL 8 2016
MOC215-082138-
/O.EXP.KSGF.SV.W.0149.000000T0000Z-160708T2130Z/
TEXAS MO-
430 PM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY WILL
EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL MISSOURI.
LAT...LON 3705 9166 3706 9201 3726 9199 3730 9165
TIME...MOT...LOC 2125Z 269DEG 22KT 3714 9193
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:59 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 8, 2:59 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 259 PM CDT FRI JUL 8 2016 .SHORT TERM...(This evening through Saturday) Issued at 238 PM CDT Fri Jul 8 2016 Strong convection moving across south central MIssouri this afternoon is from the remnants of the MCS that moved across the plains last night. This area of storms will continue to move east across the eastern Ozarks this afternoon with the potential for damaging winds, heavy rainfall and frequent lightning. The storms will move over an area that was not affected by last night system and will be able to take advantage of 3000-3500j/kg of CAPE. With little of no shear noted the hail potential will be rather limited. Models develop yet another area of rainfall and thunderstorms across the southern half of the Ozarks tonight along a stalled or stalling front. Where the boundary ultimately sets up shop remains in question, but will likely be in the proximity of state line. This boundary will help to focus showers and thunderstorms across southern Missouri and extreme southeastern Kansas overnight tonight. With PW values in from 1.5" to 2.0" and storms that should train across the boundary, isolated flooding will be a concern. Additionally, the boundary will produce a sufficient lift focus for strong to isolated severe storms as well. Through Saturday, a stronger short wave will move to the southeast across the area during the afternoon. This will bring a continuation of showers and storms and heavy rainfall to much of the Ozarks. .LONG TERM...(Saturday Night through Friday) Issued at 238 PM CDT Fri Jul 8 2016 For Saturday night into Sunday, the boundary will move very little with another shortwave moving over the ridge and through the region. Models are showing a slight southwards shift in the rainfall for the day Sunday which would move the rain across northern Arkansas or across extreme southern Missouri. For next week, a slowly changing upper level pattern will continue to bring slight rain and storm chances each day. Models slowly shift the upper ridge east but have shortwave energy caught underneath it which keep rain chances in the forecast. This may bring a slow warming trend but temperatures will only climb to around normal for this time of year with highs around 90 degrees. Another front looks to move through the area by the middle of next week with additional chances for strong storms towards the end of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1211 PM CDT Fri Jul 8 2016 For the KSGF/KJLN/KBBG: Thunderstorms are beginning to move into the vicinity of JLN and will affect SGF and BBG after 18z. More convection likely to occur after 00z affecting all sites. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Foscato/Wise
Hazardous weather outlook, Jul 8, 3:16 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT FRI JUL 8 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 316 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... THERE WILL BE A RISK FOR STRONG TO SEVERE STORMS THROUGH THIS EVENING ALONG AND SOUTH OF HIGHWAY 54 WITH THE BETTER CHANCES OCCURRING ALONG AND SOUTH OF HIGHWAY 60 AND EAST OF HIGHWAY 65. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN RISK WITH A FEW STORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS ACTIVITY SHOULD SPREAD EAST OF THE AREA LATER THIS EVENING. A BOUNDARY WILL THEN SETUP OVER SOUTHERN MISSOURI TONIGHT AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE BOUNDARY. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE STORMS WITH DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVERNIGHT WHERE STORMS TRACK OVER THE SAME LOCATIONS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH ANY STORMS THAT OCCUR THROUGH THIS EVENING. HEAT INDICES WILL REACH THE LOW TO MIDDLE 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY. THERE IS A LIMITED RISK THAT A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THERE IS ALSO A RISK FOR LOCALIZED HEAVY RAIN...ESPECIALLY ACROSS SOUTHERN MISSOURI WHICH MAY LEAD TO LOCALIZED FLOODING. HEAT INDICES WILL REACH THE LOW TO MIDDLE 90S MOST AFTERNOONS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED IN THE NEXT THREE HOURS FOR SOUTH CENTRAL MISSOURI. SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT FOR AREAS SOUTH OF INTERSTATE 44. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) HATCH
In the hours before
Local storm report, Jul 8, 2:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WALNUT SHADE 36.73N 93.19W
07/08/2016 TANEY MO 911 CALL CENTER
MULTIPLE TREES DOWN ALONG HIGHWAY 160 IN NORTHERN TANEY
COUNTY
&&
BOXELLLocal storm report, Jul 8, 3:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
309 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG AVA 36.95N 92.66W
07/08/2016 DOUGLAS MO AMATEUR RADIO
SEVERAL TREE LIMBS DOWN AROUND AVA.
&&
BOXELLLocal storm report, Jul 8, 3:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG GOODHOPE 36.91N 92.81W
07/08/2016 DOUGLAS MO AMATEUR RADIO
TREE BLOCKING HWY T NEAR HWY O.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:24 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 66 min |
| Jul 7, 11:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 65 min |
| Jul 8, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 56 min |
| Jul 8, 12:08 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 52 min |
| Jul 8, 12:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 61 min |
| Jul 8, 12:41 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 64 min |
| Jul 8, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 62 min |
| Jul 8, 1:05 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jul 8, 1:29 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 46 min |
| Jul 8, 1:55 AM CDT | Special Weather Statement | SGF | Douglas, Taney | 50 min |
| Jul 8, 2:20 AM CDT | Special Weather Statement | SGF | Texas, Wright | 40 min |
| Jul 8, 2:23 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 52 min |
| Jul 8, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 62 min |
| Jul 8, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 61 min |
| Jul 8, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.